Alert archive / Ohio / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS Cleveland, OH

January 20, 200828 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this wind chill advisory at Jan 20, 2008, 3:45 PM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jan 20, 2008, 7:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2008, 3:45 PM EST (20:45 UTC)
In effect from
Jan 20, 2008, 7:00 PM EST
Expired
Jan 21, 2008, 4:26 AM EST
In force
9 hr
Issued by
NWS Cleveland, OH
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 202045
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST SUN JAN 20 2008

OHZ011>014-089-PAZ001>003-210445-
/O.NEW.KCLE.WC.Y.0002.080121T0000Z-080121T0900Z/
/O.CON.KCLE.LE.W.0001.000000T0000Z-080121T1100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE
345 PM EST SUN JAN 20 2008

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST
MONDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST MONDAY...

LAKE EFFECT SNOW SHOWERS AND LOCALIZED SQUALLS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS ACROSS THE PRIMARY SNOW BELT EAST OF
CLEVELAND. FOUR TO SIX INCHES OF NEW SNOW...WITH LOCALLY UP TO 8
INCHES WHERE SQUALL PERSIST...ARE EXPECTED ACROSS THE HIGHER
TERRAIN OF GEUAGA...ASTABULA...CRAWFORD AND INLAND ERIE COUNTIES.
ANYWHERE FROM 2 TO 6 INCHES OF SNOW IS POSSIBLE ALONG THE ERIE
LAKE SHORE FROM EXTREME EASTERN CUYAHOGA COUNTY...INTO ERIE COUNTY
PENNSYLVANIA.

WEST WINDS WILL AVERAGE 15 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH
THIS EVENING. THIS WILL REDUCE VISIBILITIES TO NEAR ZERO AT
TIMES. THE WINDS WILL BEGIN TO DIMINISH AFTER MIDNIGHT.

WIND CHILLS VALUES WILL DROP TO 10 TO 15 DEGREES BELOW ZERO
TONIGHT. AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE
AND HYPOTHERMIA.

IF YOUR VEHICLE BECOMES STUCK IN THE SNOW AND YOU CANNOT FIND
NEARBY ALTERNATE SHELTER...STAY WITH THE VEHICLE. RUN THE ENGINE
ENOUGH TO KEEP WARM. MAKE SURE TO KEEP THE EXHAUST CLEAR OF SNOW.


$$

OHZ003-006>010-017>023-027>033-036>038-047-210445-
/O.NEW.KCLE.WC.Y.0002.080121T0000Z-080121T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
345 PM EST SUN JAN 20 2008

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST MONDAY...

TONIGHT TEMPERATURES WILL DROP TO ZERO TO 5 ABOVE ACROSS MUCH OF
NORTHERN OHIO AND NORTHWEST PENNSYLVANIA...AND AROUND TO 10
DEGREES NEAR LAKE ERIE. THIS COMBINED WITH WINDS OF 10 TO 20 MPH
WILL DROP THE WIND CHILLS TO 10 TO 15 DEGREES BELOW ZERO.

IF YOU WILL BE OUTDOORS DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO
THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO
WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR FURTHER DETAILS OR
UPDATES.

$$
2 follow-up statements
000 
WWUS41 KCLE 210232
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
932 PM EST SUN JAN 20 2008

OHZ011>014-089-PAZ001>003-211045-
/O.EXT.KCLE.WC.Y.0002.000000T0000Z-080121T1500Z/
/O.CON.KCLE.LE.W.0001.000000T0000Z-080121T1100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE
932 PM EST SUN JAN 20 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY...
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST
MONDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST MONDAY.
A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST
MONDAY. 

LAKE EFFECT SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS
THE PRIMARY SNOWBELT COUNTIES OF NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA. BY DAYBREAK...4 TO 6 INCHES OF NEW SNOW WILL BE
POSSIBLE ACROSS THE WARNED AREA WITH UP TO 8 INCHES OF NEW SNOW
POSSIBLE WHERE BANDS PERSIST. LOCATIONS ALONG THE LAKE ERIE
SHORELINE WILL SEE 2 TO LOCALLY 6 INCHES OF NEW SNOW BY DAYBREAK
MONDAY.

IN ADDITION TO THE SNOW...WESTERLY WINDS BETWEEN 10 AND 20 MPH
WILL COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS TO
PRODUCE DANGEROUS WIND CHILLS THROUGH MID MORNING MONDAY. WIND
CHILL VALUES OF 15 TO 20 DEGREES BELOW ZERO WILL BE COMMON
OVERNIGHT.

USE CAUTION IF TRAVELING AS CONDITIONS MAY VARY RAPIDLY OVER
SHORT DISTANCES. ALSO IF YOU MUST BE OUTSIDE OVERNIGHT...TAKE THE
PROPER PRECAUTIONS TO AVOID FROSTBITE AND HYPOTHERMIA. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR
UPDATES.

$$

OHZ003-006>010-017>023-027>033-036>038-047-211045-
/O.EXT.KCLE.WC.Y.0002.000000T0000Z-080121T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
932 PM EST SUN JAN 20 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST MONDAY. 

WESTERLY WINDS BETWEEN 10 AND 20 MPH WILL COMBINE WITH
TEMPERATURES IN THE LOWER SINGLE DIGITS TO PRODUCE DANGEROUS WIND
CHILLS. WIND CHILL VALUES THROUGH MID MORNING MONDAY WILL RANGE
FROM 15 TO 20 DEGREES BELOW ZERO AT TIMES. 

IF YOU WILL BE OUTDOORS DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE
TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO
WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR FURTHER DETAILS OR
UPDATES.

$$
000 
WWUS41 KCLE 210926
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
426 AM EST MON JAN 21 2008

OHZ011>014-089-PAZ001>003-211030-
/O.CAN.KCLE.LE.W.0001.000000T0000Z-080121T1100Z/
/O.CAN.KCLE.WC.Y.0002.000000T0000Z-080121T1500Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...ASHTABULA...ERIE...EDINBORO...MEADVILLE
426 AM EST MON JAN 21 2008

...LAKE EFFECT SNOW WARNING IS CANCELLED...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING AND THE WIND CHILL ADVISORY.

WHILE THERE ARE STILL LAKE EFFECT SNOW BANDS THIS MORNING...THEY
ARE MUCH LIGHTER IN INTENSITY AND THE TREND WILL BE FOR THESE SNOW
SHOWERS TO END THIS AFTERNOON. AN ADDITIONAL ONE TO TWO INCHES OF
SNOW IS POSSIBLE. THEREFORE THE LAKE EFFECT SNOW WARNING IS
CANCELLED. ROADS MAY STILL BE SNOW COVERED SO USE CAUTION.

WIND CHILL VALUES THIS MORNING ARE BETWEEN ZERO AND 8 BELOW WITH
A 5 TO 10 MPH WIND. THEREFORE THE WIND CHILL ADVISORY HAS BEEN
CANCELLED.

$$

OHZ003-006>010-017>023-027>033-036>038-047-211030-
/O.CAN.KCLE.WC.Y.0002.000000T0000Z-080121T1500Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
426 AM EST MON JAN 21 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL VALUES THIS MORNING ARE BETWEEN ZERO AND 8 BELOW WITH
A 5 TO 10 MPH WIND. THEREFORE THE WIND CHILL ADVISORY HAS BEEN
CANCELLED.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:25 PM EST, 20 minutes earlier.

Area forecast discussion, Jan 20, 3:25 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EST SUN JAN 20 2008

.SYNOPSIS...
A LARGE AREA OF HIGH PRESSURE OVER THE MISSISSIPPI VALLEY WILL
MOVE ACROSS THE OHIO VALLEY/LOWER GREAT LAKES MONDAY.  THE NEXT
COLD FRONT WILL ACROSS THE AREA TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WESTERLY FLOW ACROSS LAKE ERIE WILL CONTINUE THROUGH THE OVERNIGHT
HOURS. EXPECT BANDS OF LE SNOW TO CONTINUE TO OCCILATE NORTH AND
SOUTH MUCH AS THEY HAVE DONE THIS AFTERNOON. EXPECT THE HEAVIEST
SNOWS OVER THE HIGHER ELEVATIONS OF THE INLAND SNOWBELT WITH A
WIDESPREAD 4 TO 6 AND LOCALLY UP TO 8 INCHES OVERNIGHT. EXTREME
INSTABILITY OVER THE LAKE CURRENTLY...BUT WITH HIGH PRESSURE
NUDGING IN OVERNIGHT INVERSION SHOULD CRASH GO ABOUT 3K FEET BY
DAYBREAK.

PUT UP ANOTHER WIND CHILL ADVIOSRY FOR TONIGHT. WIND CHILLS
CURRENTLY IN THE ZERO TO FIVE BELOW RANGE. TONIGHT EXPECT TEMPS TO
FALL TO ZERO TO 5 ABOVE ACROSS THE OUTLYING AREAS AS CLOUDS
DISSIPATE AFTER SUNSET....WITH TEMPS HOVERING AROUND 10 DEGREES
NEAR THE LAKE. SHOULD NOT BE QUITE AS BAD AS LAST NIGHT AS WINDS
WILL GRADUALLY DECREASE OVERNIGHT...BUT WIDESPREAD 10 TO 15 BELOW
SEEMS REASONABLE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
EXPECT SNOW SHOWERS TO LINGER ACROSS THE SNOWBELT MONDAY
MORNING...BUT FINALLY COME TO AN END MONDAY AFTERNOON AS INVERSION
CRASHES BLOW 3K FT AND THE 850 MB WINDS FINALLY TURN TO THE SW.

WILL END WIND CHILL ADVISORY EARLY MONDAY...AS WINDS WILL DIE
BELOW 15 MPH.

MODELS TREND IS TO MOVE LOW PRESSURE SYSTEM ACROSS THE CENTRAL
LAKES TUESDAY...DRAGGING A COLD FRONT ACROSS THE AREA. THE ECMWF
IS BY FAR THE FASTEST...THE NAM THE SLOWEST. GFS HAS DONE BETTER
THE PAST FEW DAYS SO THAT IS THE MODEL USED FOR THIS FORECAST.

EXPECT FRONT EAST OF THE FORECAST AREA BY TUESDAY EVENING...BUT
KEPT SNOW SHOWERS OVERNIGHT ACROSS THE SNOWBELT AS 850 TEMPS DROP
TO MINUS 18C. LUCKILY WINDS QUICKLY TURN TO THE SOUTHWEST ON WEDNESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
PATTERN TO BECOME MORE ZONAL AS WE TRANSITION FROM A SHARP TROUGH
ALOFT OVER THE GREAT LAKES MID WEEK TO EVEN A LITTLE RIDGING BY THE
WEEKEND. REINFORCING PUSH OF ARCTIC AIR SHOULD SLIDE SE ACROSS THE
GREAT LAKES WED NGT AND THURSDAY WITH SOME ADDITIONAL LAKE EFFECT
SNOW AND A FEW FLURRIES/SNOW SHOWERS ELSEWHERE. HAVE DROPPED TEMPS A
COUPLE OF CATEGORIES FROM PREVIOUS FORECAST AND BELOW GUIDANCE AS WE
WILL LIKELY HAVE SNOW ON THE GROUND WHICH SHOULD ALLOW FOR LESS
MODIFICATION OF AIRMASS ALTHOUGH IT DOES NOT LOOK QUITE AS COLD AS
CURRENT AIRMASS. RETURN SOUTHWEST FLOW DEVELOPS BY FRIDAY AND
CONTINUES AHEAD OF THE NEXT FRONT. TIMING OUT 7 DAYS IS A LONG SHOT
BUT MAYBE SATURDAY NIGHT OR EARLY SUNDAY FOR NEXT COLD FRONT? IN THE
MEANTIME...BOTH GFS AND ECMWF REBOUND TEMPS TO NEAR OR ABOVE
FREEZING IN THE BOUNDARY LAYER AND AT H8 AHEAD OF THE NEXT FRONT. A
MINOR JANUARY THAW IS CERTAINLY WITHIN REASON AND WILL MENTION A
CHANCE OF A LITTLE RAIN OR SNOW SATURDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FOR MUCH OF THE AREA TODAY BUILDING HIGH PRESSURE WILL PROVIDE
SUNNY SKIES AND VFR CONDITIONS. WINDS WILL BE GUSTY FROM THE WSW
FROM 15 TO 25 KNOTS ON AVERAGE. OVERNIGHT WINDS WILL DECREASE TO
10 TO 15 KNOTS AND UPPER MOISTURE WILL INCREASE...MAINLY DURING
THE SECOND HALF OF THE NIGHT...DUE TO MOISTURE OVERRUNNING A WARM
FRONT IN THE CENTRAL PLAINS. NOW TO THE LAKE EFFECT SNOW.
CURRENTLY THE FORECAST WIND DIRECTIONS SUGGEST KCLE TERMINAL WILL
REMAIN OUT OF ANY MODERATE TO HEAVY SNOW SHOWERS OR SQUALLS.
ALTHOUGH MVFR VISIBILITIES ARE NOT OUT OF THE QUESTION AT KCLE...WILL
FOR NOW JUST BRING IN THE POSSIBILITY OF A SNOW SHOWER THROUGH THE
AFTERNOON THAT COULD TAKE VISIBILITIES TO 6 MILES. CIGS HOWEVER
WILL CONTINUE MVFR THROUGH THE AFTERNOON. THINKING THAT WITH THE
LOSS OF DAYTIME HEATING...HOWEVER LIMITED IT HAS BEEN...BKN CIGS
AT KCLE SHOULD SCATTER OUT. AT KERI REALITY IS THAT CONDITIONS
COULD VARY FROM VFR TO LIFR IN AND OUT OF THE LAKE EFFECT SNOW
BANDS THROUGH MUCH OF THE PERIOD. WILL GO WITH PERSISTANCE THROUGH
THE AFTERNOON AND EVENING WHICH IS MVFR VISIBILITIES AND CIGS IN
SNOW SHOWERS. WILL ALSO HIGHLIGHT THE POTENTIAL TO DROP TO IFR IN
MODERATE SNOW. TREND OVERNIGHT WILL BE SLOW IMPROVEMENT.

&&

OUTLOOK...
NEW MODELS NOT SHOWING COMPELLING REASON TO CHANGE FROM CURRENT
FORECAST.  IN FACT NEW NUMERICAL GUIDANCE HAS COME MORE IN LINE WITH
CURRENT GRIDS WHERE THERE HAD BEEN SOME DIVERGENCE/DISAGREEMENT.
LONG TERM BEGINS WEDNESDAY WITH HIGH PRESSURE ACROSS THE SOUTHERN
PLAINS AND LOW PRESSURE MOVING THROUGH THE UPPER MIDWEST.  ALTHOUGH
THERE ARE DIFFERENCES IN EVOLUTION...MODELS HAVE DEEP OVERRUNNING
MOISTURE ASSOCIATED WITH THE LOW FROM NEAR CHICAGO WEST TO MONTANA
AND WYOMING.  MODELS ROTATE THIS INTO THE AREA DURING THE DAY.  WILL
START OUT MOSTLY CLOUDY AND ALSO CONTINUE WITH A CHANCE OF SNOW
SHOWERS THROUGH THE DAY AND OVERNIGHT.  THURSDAY BROAD ARCTIC HIGH
PRESSURE ONCE AGAIN BUILDS INTO THE NATIONS MID SECTION.  RESULTANT
COLD ADVECTION AND FLOW OVER THE LAKE WILL LIKELY BRING/CONTINUE
SNOW SHOWERS ACROSS THE SNOWBELT THURSDAY UNTIL WINDS BACK OFF THE
LAKE THURSDAY NIGHT.  FRIDAY THE HIGH IS CENTERED ACROSS THE LOWER
OHIO VALLEY WHICH SHOULD CLEAR SKIES.  AS THE HIGH MOVES EAST FRIDAY
NIGHT AND SATURDAY WARM ADVECTION WILL BEGIN TO MODERATE
TEMPERATURES ACROSS THE REGION. MOISTURE OFF THE GLFMX HOWEVER WILL
MOVE IN AND FRIDAY NIGHT GFS HAS DEEP MOISTURE BACK ACROSS THE
AREA.  BASED ON THIS WILL BRING IN A SMALL CHANCE FOR SNOW SHOWERS
FRIDAY NIGHT...CONTINUING INTO SATURDAY MORNING BEFORE DRY AIR FILLS
IN FROM THE NORTHWEST.  ALTHOUGH CLOSE...IT LOOKS LIKE PRECIP WILL
BE ALL SNOW SO I DID MAKE THAT CHANGE FROM A MIX TO JUST SNOW
SATURDAY.

&&

.MARINE...
WILL CONTINUE WITH HEAVY FREEZING SPRAY HEADLINES THROUGH THE
NIGHT.  NEW MODEL DATA CONTINUE TO FORECAST WINDS AND TEMPERATURES
THAT WOULD SUPPORT HEAVY TO EXTREME ICE ACCUMULATION POTENTIAL.
WILL CONTINUE THE SMALL CRAFT ADVISORY AS WELL.  THERE WILL BE A
PERIOD OF TIME TONIGHT AND EARLY MONDAY WHEN THE WINDS COME DOWN AND
WOULD AFFORD AN OPPORTUNITY TO DROP THE SMALL CRAFT AT LEAST ON THE
WEST END HOWEVER WINDS AND WAVES SHOULD BE INCREASING AGAIN LATE
MONDAY AND TUESDAY AHEAD OF ANOTHER APPROACHING LOW SO OPTED TO JUST
EXTEND THE SMALL CRAFT ADVISORY THROUGH TUESDAY.

IN GENERAL...TONIGHT WILL CONTINUE WITH WEST WINDS TO 30 KNOTS TO
START HOWEVER GRADIENT RELAXES JUST A BIT OVERNIGHT SO WILL ALLOW A
DECREASE TO 15 TO 25 IN THE OPEN WATER AND 10 TO 20 NEARSHORE.
MONDAY THROUGH TUESDAY THE SURFACE HIGH OVER THE VIRGINIAS MOVES
EAST OFF THE COAST AND ALLOWS LOW PRESSURE TO THE CENTRAL LAKES FROM
THE PLAINS.  SOUTHWEST WINDS AHEAD OF THE LOW WILL INCREASE LATE
MONDAY AND BACK TO 30 KTS ON TUESDAY.  WINDS SHOULD TURN FROM SW TO
W ON TUESDAY NIGHT BEHIND THE ASSOCIATED COLD FRONT.  ALTHOUGH
MID/LOW LEVEL FLOW DECREASES WINDS SHOULD REMAIN TO 30KTS IN THE
COLD ADVECTION.  WINDS WILL REMAIN WEST TO WNW WEDNESDAY THROUGH
FRIDAY AND SLOWLY DECREASE THROUGH THE PERIOD AS HIGH PRESSURE
BUILDS FROM THE CENTRAL PLAINS TO THE LOWER OHIO VALLEY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST MONDAY FOR OHZ011>014-
     089.
     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST MONDAY
     FOR OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST MONDAY FOR PAZ001>003.
     WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST MONDAY
     FOR PAZ001>003.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 6 AM EST MONDAY FOR LEZ061-
     142>149-162>169.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST TUESDAY FOR LEZ142>149.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jan 20, 5:44 AM EST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
544 AM EST SUN JAN 20 2008

OHZ011>014-089-PAZ001>003-211200-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
544 AM EST SUN JAN 20 2008

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING
   WIND CHILL ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LAKE EFFECT SNOW SHOWERS ARE LIKELY AGAIN WEDNESDAY NIGHT THROUGH
THURSDAY...POSSIBLY PRODUCING MODERATE SNOW ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>010-017>023-027>033-036>038-047-211200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
544 AM EST SUN JAN 20 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-211200-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
544 AM EST SUN JAN 20 2008

...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAVY FREEZING SPRAY WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

Nearby

Wind Chill Advisories in Ohio, 2008Wind Chill Advisories in Pennsylvania, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.